Alert archive / Massachusetts / Small Craft Advisories in 2016
Small Craft Advisory 153, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Dec 25, 2016, 6:31 AM EST. It took effect at Dec 25, 2016, 9:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2016, 6:31 AM EST (11:31 UTC)
- In effect from
- Dec 25, 2016, 9:00 AM EST
- Expired
- Dec 25, 2016, 5:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
462 WHUS71 KBOX 251131 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 631 AM EST SUN DEC 25 2016 ANZ230-251945- /O.NEW.KBOX.SC.Y.0153.161225T1400Z-161225T2200Z/ BOSTON HARBOR- 631 AM EST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS AROUND 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254>256-251945- /O.CON.KBOX.SC.Y.0151.000000T0000Z-161226T0300Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 631 AM EST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-251945- /O.CON.KBOX.SC.Y.0151.000000T0000Z-161226T0000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 631 AM EST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-251945- /O.CON.KBOX.SC.Y.0151.000000T0000Z-161226T0300Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 631 AM EST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-251945- /O.CON.KBOX.SC.Y.0151.000000T0000Z-161226T0300Z/ CAPE COD BAY- 631 AM EST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>234-251945- /O.CON.KBOX.SC.Y.0151.000000T0000Z-161226T0300Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 631 AM EST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
2 follow-up statements
187 WHUS71 KBOX 251557 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1057 AM EST SUN DEC 25 2016 ANZ250-254>256-260000- /O.CON.KBOX.SC.Y.0151.000000T0000Z-161226T0300Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1057 AM EST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-260000- /O.CON.KBOX.SC.Y.0151.000000T0000Z-161226T0000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1057 AM EST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-260000- /O.CON.KBOX.SC.Y.0151.000000T0000Z-161226T0300Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 1057 AM EST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-260000- /O.CON.KBOX.SC.Y.0151.000000T0000Z-161226T0300Z/ CAPE COD BAY- 1057 AM EST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-252200- /O.CON.KBOX.SC.Y.0153.000000T0000Z-161225T2200Z/ BOSTON HARBOR- 1057 AM EST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS AROUND 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>234-260000- /O.CON.KBOX.SC.Y.0151.000000T0000Z-161226T0300Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 1057 AM EST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
490 WHUS71 KBOX 252057 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 357 PM EST SUN DEC 25 2016 ANZ250-254>256-260500- /O.CON.KBOX.SC.Y.0151.000000T0000Z-161226T0300Z/ /O.NEW.KBOX.GL.A.0037.161227T0500Z-161227T1800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 357 PM EST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON. * WINDS AND SEAS...SOUTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ235-237-260500- /O.CON.KBOX.SC.Y.0151.000000T0000Z-161226T0000Z/ /O.NEW.KBOX.GL.A.0037.161227T0500Z-161227T1800Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 357 PM EST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON. * WINDS AND SEAS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ251-260500- /O.CON.KBOX.SC.Y.0151.000000T0000Z-161226T0300Z/ /O.NEW.KBOX.GL.A.0037.161227T0500Z-161227T1800Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 357 PM EST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ231-260500- /O.CON.KBOX.SC.Y.0151.000000T0000Z-161226T0300Z/ /O.NEW.KBOX.GL.A.0037.161227T0500Z-161227T1800Z/ CAPE COD BAY- 357 PM EST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON. * WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ232>234-260500- /O.CON.KBOX.SC.Y.0151.000000T0000Z-161226T0300Z/ /O.NEW.KBOX.GL.A.0037.161227T0500Z-161227T1800Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 357 PM EST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON. * WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ230-252200- /O.CON.KBOX.SC.Y.0153.000000T0000Z-161225T2200Z/ BOSTON HARBOR- 357 PM EST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS AND SEAS...NORTH WINDS AROUND 15 KT WITH GUSTS UP TO 30 KT. SEAS AROUND 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Dec 25, 4:16 AM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Dec 25, 4:16 AM EST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
416 AM EST Sun Dec 25 2016
.SYNOPSIS...
Dry and seasonably cool weather continues into early tomorrow,
with some rain and freezing rain approaching by late afternoon
from the west tomorrow. Any leftover freezing rain across the
interior changes to plain rain showers Monday night, with rising
temperatures and windy conditions developing on the coastal plain
late. Windy with unseasonably mild temperatures and perhaps some
lingering showers Tuesday morning, will give way to dry but colder
weather later Tuesday into Wednesday. Low pressure will likely
bring some snow/ice and rain to the region Thursday into Thursday
evening.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
In spite of a band of SC spilling across the higher terrain, which
are gradually lifting. Temps/dwpts in the low 30s with actually
sfc temps colder suggest the need to continue the special
statement this morning for black ice, which we have had several
reports of through the night. Will continue this through 14Z.
Otherwise, even though temps/dwpts are warmer than previously
forecast thanks to a narrow layer of low-mid lvl moisture, with
sunrise, better mixing should allow temps to warm and dwpts to
drop rapidly through the day. H92 temps will fall to as low as -8C
by the end of the day, so expect that highs will rest near
seasonable normals, with plenty of sunshine after the SC deck
mixes out.
Breezy a few hours after sunrise, with NW gusts 20-30 mph at
times.
All-in-all, after the black ice risk, a great day to head over the
river and through the woods!
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Tonight...
High pres ridge noses over the region tonight, yielding a weaker
pres gradient. With clear skies, expect good radiational cooling
with temps dropping to the teens and low 20s around much of the
region. NW MA, where snowpack remains established some locations
could see mins in the single digits.
Monday...
Quiet start to the day with high pres across N New England sliding
to the N-NE as low pres approaches well from the W. Column does
show moisture loading, but mainly from H7 to the sfc through the
afternoon and evening, so in spite of the sunny starts, the end
of the day will be cloudy, with a risk for light overrunning
precip attendant to late day S LLJ 40-50 kt.
The combination of the cold start to the morning, high pres to the
N-NE yielding ageostrophic flow out of the N-NE through the
afternoon, sfc and 2M temps should remain quite cold in spite of
the LLJ allowing H92 temps to reach nearly +5C by 00Z Tue. Highs
will be limited to the mid 30s to around 40, with colder spots
dammed in the valleys of W MA/CT, likely near or below freezing.
Given this and the approaching precip shield which could be late
due to sfc-H8 dwpt depressions remaining around 10F or higher,
some freezing rain or even sleet is possible given the lowest
layers will remain below freezing well into the evening. Am
concerned about ice accretion given that the very cold temps from
Sun night will keep sfc temps below 2M temps. No advisories at
this time given the uncertainty in timing and strength of warming
with the LLJ, but this is a case where they may well be needed
with future forecasts should this risk hold.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Highlights...
* Any leftover interior freezing rain changes to rain Mon evening
* Showers w/rising temps Mon night and becoming windy on the coast
* Lingering showers possible Tue am, otherwise dry and windy
* Dry and turning seasonably cold Tue night/Wed
* Some snow/ice and/or rain likely Thu/Thu eve
Details...
Monday night...
Large high pressure continue to moves off the coast as strong low
pressure lifts well to our northwest towards Hudson's Bay. This
will induce a strong low level jet of 55 to 65 knots will result in
showers becoming more numerous across the region Monday night. Still
will have to keep an eye on remnant low level cold air/pockets of
freezing rain Monday evening particularly the Lower CT River Valley.
While other guidance warms things quicker, the high resolution 4 km
NAM/NMM models are depicting below freezing temps persisting beyond
00z so something will have to watch closely.
No matter what happens across the interior during part of the
evening, the low level jet/track of surface low pressure will win
out and yield rising temps. Continued forcing should allow for
periods of rain showers. The interior should see temps rise into
the 40s and and into the 50s along the coastal plain. This may
lessen the inversion and perhaps allow for a period of 35 to 45 mph
wind gusts along and southeast of a Boston to Providence line. Will
have to monitor the potential for a wind advisory in this region.
CIPS analogs and EPS ensembles are showing decent probs of 35+ knot
wind gusts across eastern New England towards 12z Tuesday.
Tuesday...
A very mild start Tuesday with readings well up into the 40s to the
middle 50s. Some lingering showers possible especially near the
south coast ahead of the approaching cold front. Should be dry by
afternoon, but cold advection behind the front will result in
falling temperatures. It will also be windy as well with westerly
wind gusts of 30 to 45 mph and we may be near wind advisory
criteria in a few locations especially Tue morning.
Tuesday night and Wednesday...
Dry and seasonably cold weather returns behind the cold front
Tuesday night and Wednesday. High temps on Wednesday will mainly be
in the 30s with a ridge of high pressure in control.
Thursday and Thursday evening...
Another low pressure system will be tracking well to our northwest
into Quebec. At the same time a shortwave dropping into the Ohio
Valley will result in a secondary intensifying coastal low pressure
system. The biggest uncertainty is how quickly and how far
southwest this secondary system develops. The ECMWF continues to
develop it quicker and farther southwest than the GFS/GGEM models.
However, there are some GEFS ensemble members that support the
ECMWF. So in a nutshell, if the system intensifies quicker/further
southwest a more significant precipitation event would occur. A
slower developing system would result in a short-lived lighter
precipitation event.
Ptype remains uncertain as well, but the higher risk for snow and
ice exists across the interior. A coastal storm that intensifies
quicker and further southwest would bring more snow/ice to portions
of the interior, where a slower developing low will allow for a
warmer/wetter solution. On the coastal plain, either solution will
probably be a challenge to get significant snow at this point given
upper level configuration. Nonetheless, some snow would be possible
at the onset if the colder/stronger solution verifies.
Friday and Saturday...
Mainly dry and seasonably cold weather expected as another ridge of
high pressure builds into the region form the west.
&&
.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Monday/...
Through 12Z...High confidence.
Mainly VFR, but a few spots of MVFR CIGS will spill across the
Berkshires and into the CT valley at times. NW winds increase
through the morning hours.
Today and tonight...High confidence.
VFR. NW winds gust 20-35 kt at times until sunset.
Mon...Moderate confidence.
VFR most of the day, although some light rain, and even light
freezing rain across NW MA may coincide with some MVFR dipping to
IFR conditions by late afternoon and the evening hours.
KBOS TAF...High confidence in TAF.
KBDL TAF...High confidence in TAF.
Outlook /Monday night through Thursday/...
Monday night...Moderate confidence. MVFR-IFR conditions expected in
periods of showers. Any lingering freezing rain across the interior
should change to plain rain by mid to late evening. Strong low
level jet will result in LLWS along with southwest wind gusts of 30
to 40 knots developing on the coastal plain especially toward
daybreak.
Tuesday...Moderate confidence. Left over MVFR/IFR conditions in
some showers should improve to mainly VFR by afternoon. Westerly
wind gusts of 25 to 35 knots expected with a few gusts up to 40
knots possible through early afternoon.
Tuesday night and Wednesday...High confidence in mainly VFR
conditions.
Thursday...Low to moderate confidence. MVFR-IFR conditions possible
in a wintry mix/rain but timing/duration remain uncertain.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Monday/...High Confidence.
NW winds will continue to gust to around 30+ kt through the day
with seas remaining 5-7ft through evening. Small craft advisories
continue.
Late tonight into early tomorrow, high pressure will yield quieter
boating weather until stronger SW flow develops tomorrow evening,
at which point another round of small crafts or even gales are
possible.
Outlook /Monday night through Thursday/...
Monday night-Tuesday...Moderate to high confidence. Southwest wind
gusts of 30 to 40 knots develop Monday night as a result of a
developing strong low level jet and shift to the west at the same
speeds Tue behind the cold front. Inversion will be a limiting
factor, but expect will need Gale Headlines. Seas should build to
between 7 and 12 feet across the outer-waters with the highest
of those in our southern waters, where fetch will be longest.
Tuesday night and Wednesday...Moderate to high confidence. Northwest
small craft wind gusts of 20 to 30 knots expected in the cold
advection pattern.
Thursday...Low confidence. Winds speeds/direction and wave heights
are highly uncertain and will depend on how quickly and where
secondary coastal low pressure develops.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 10 PM EST this evening for
ANZ231>234-250-251-254>256.
Small Craft Advisory until 7 PM EST this evening for ANZ235-
237.
&&
SYNOPSIS...Frank/Doody
NEAR TERM...Doody
SHORT TERM...Doody
LONG TERM...Frank
AVIATION...Frank/Doody
MARINE...Frank/DoodyHazardous weather outlook, Dec 25, 5:54 AM EST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 554 AM EST SUN DEC 25 2016 CTZ002>004-MAZ002>024-026-RIZ001>008-261100- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 554 AM EST SUN DEC 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THE POTENTIAL CONTINUES FOR A PERIOD OF FREEZING RAIN ACROSS INTERIOR SOUTHERN NEW ENGLAND LATER MONDAY AFTERNOON AND PERHAPS INTO PART OF MONDAY EVENING BEFORE THE PRECIPITATION CHANGES TO ALL RAIN. MONDAY NIGHT AND TUESDAY MORNING...A WIND ADVISORY MAY BE NEEDED LATE MONDAY NIGHT INTO TUESDAY MORNING ALONG AND SOUTHEAST OF THE BOSTON TO PROVIDENCE CORRIDOR. THURSDAY...THERE WILL BE THE POTENTIAL FOR SOME ACCUMULATING SNOW AND/OR ICE MAINLY ACROSS THE INTERIOR THURSDAY INTO THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-261100- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 554 AM EST SUN DEC 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY NIGHT AND TUESDAY...A PERIOD OF SOUTHWEST GALE FORCE WIND GUSTS SHIFTING TO THE WEST ARE LIKELY MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Dec 25, 3:46 AM EST, 2 hours 45 minutes before
Special Weather Statement National Weather Service Taunton MA 346 AM EST Sun Dec 25 2016 CTZ002>004-MAZ002>022-026-RIZ001>007-251400- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- Including the cities of...Hartford...Windsor Locks...Union... Vernon...Putnam...Willimantic...Charlemont...Greenfield... Orange...Barre...Fitchburg...Framingham...Lowell...Lawrence... Gloucester...Chesterfield...Blandford...Amherst...Northampton... Springfield...Milford...Worcester...Foxborough...Norwood... Cambridge...Boston...Quincy...Taunton...Brockton...Plymouth... Fall River...New Bedford...Mattapoisett...Chatham...Falmouth... Provincetown...Ayer...Foster...Smithfield...Providence... Coventry...West Greenwich...EAST GREENWICH...WARWICK... WEST WARWICK...Bristol...Narragansett...Westerly...Newport 346 AM EST Sun Dec 25 2016 *** Black Ice Risk Continues Through Mid Morning *** With area roadways remaining wet from precipitation yesterday and temperatures near the freezing mark...the risk for black ice continues through the morning. Untreated roadways may be slippery. Anyone heading out on this Christmas morning should allow for extra travel time and slow down.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 3:57 PM EST | Gale Watch | BOX | 11 hr | |
| Dec 25, 4:05 PM EST | Freezing Rain Advisory | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 31 hr |
Nearby
Small Craft Advisories in Massachusetts, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.